Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Cardiac patient, had fever, severe itching after blood transfusion for low HB level, no relief with oradexon. What should be done?

Hi, My father is admitted in hospital due to aspiration pneumonia and septicemia. These are corrected now but as his hemoglobin level goes down to 8 doctor has advised for blood transfusion of 2 units. His blood group is O+ve. After giving the blood, first he got temperature and then severe itching is happening. Oral medicine and steroid like oradexon is continuing but still the problem persists. Please advise what to do now and why this is happening. He is also a cardiac patient and recently got brain stroke.
Asked On : Thu, 20 Sep 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hello and welcome to HCM
I have read your mail in detail. Blood transfusion do not experience any side effects, but people can have reactions to any blood component and can produce fever, allergic reactions with chills and shortness of breath etc. Fever with chills and itching is the most common side effect of blood transfusions, accounting for more than 90 percent of all transfusion complications. It can be uncomfortable but is not usually dangerous. Certain drugs reduces the fever and other symptoms.
Consult your doctor for that and these symptoms usually reduces in 3-4 days. So don't worry and clear your doubts with treating doctor.
Best Wishes
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor